Alert archive / Colorado / Wind Advisories in 2016

Wind Advisory 4, NWS Grand Junction, CO

April 5, 20169 counties in Colorado; Grand County, Utah

NWS Grand Junction, CO issued this wind advisory at Apr 5, 2016, 4:44 AM MDT for 9 counties in Colorado; Grand County, Utah. It took effect at Apr 5, 2016, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 4:44 AM MDT (10:44 UTC)
In effect from
Apr 5, 2016, 12:00 PM MDT
Expired
Apr 5, 2016, 8:00 PM MDT
In force
8 hr
Issued by
NWS Grand Junction, CO

Counties Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, La Plata County, CO, Mesa County, CO, Montezuma County, CO, Montrose County, CO, San Miguel County, CO, Grand County, UT

The radar

The Grand Junction radar (KGJX), 75 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2016-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2016-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
3045 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS75 KGJT 051044
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
444 AM MDT TUE APR 5 2016

COZ006-020-051845-
/O.NEW.KGJT.WI.Y.0004.160405T1800Z-160406T0200Z/
GRAND VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
GATEWAY...NUCLA
444 AM MDT TUE APR 5 2016

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING.

* TIMING...WINDS WILL SUBSTANTIALLY INCREASE THIS AFTERNOON WITH
  THE PASSAGE OF A COLD FRONT FROM THE NORTHWEST. THE STRONGEST
  WINDS ARE EXPECTED BETWEEN 1PM AND 4PM.

* WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO
  50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY
ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE
RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE
OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$
6 follow-up statements
770 
WWUS75 KGJT 051830 AAC
NPWGJT

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1230 PM MDT TUE APR 5 2016

COZ011-060200-
/O.EXA.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
INCLUDING THE CITIES OF...MONTROSE...HOTCHKISS...DELTA
1230 PM MDT TUE APR 5 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* TIMING...WINDS WILL SUBSTANTIALLY INCREASE THIS AFTERNOON WITH 
  THE PASSAGE OF A COLD FRONT FROM THE NORTHWEST. THE STRONGEST 
  WINDS ARE EXPECTED BETWEEN 1PM AND 4PM.

* WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 
  50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY
ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE
RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE
OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$

COZ021-022-060200-
/O.EXA.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCUS...
DURANGO...BAYFIELD...IGNACIO
1230 PM MDT TUE APR 5 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* TIMING...WINDS WILL SUBSTANTIALLY INCREASE THIS AFTERNOON WITH
  THE PASSAGE OF A COLD FRONT FROM THE NORTHWEST. THE STRONGEST
  WINDS ARE EXPECTED BETWEEN 2 PM AND 7 PM.

* WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 
  50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY
ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE
RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE
OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$

COZ006-020-060200-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/
GRAND VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
GATEWAY...NUCLA
1230 PM MDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...WINDS WILL SUBSTANTIALLY INCREASE THIS AFTERNOON WITH 
  THE PASSAGE OF A COLD FRONT FROM THE NORTHWEST. THE STRONGEST 
  WINDS ARE EXPECTED BETWEEN 1PM AND 4PM.

* WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 
  50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY
ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE
RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE
OR HEAVY EXERTION DUE TO WIND-BLOWN DUST.

&&

$$
874 
WWUS75 KGJT 052127
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
327 PM MDT TUE APR 5 2016

UTZ027-060100-
/O.EXB.KGJT.WI.Y.0004.000000T0000Z-160406T0100Z/
ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...MOAB...CASTLE VALLEY
327 PM MDT TUE APR 5 2016

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 7 PM.

* WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...
HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO
STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY
EXERTION DUE TO WIND-BLOWN DUST.

&&

$$

COZ006-011-020-060200-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/
GRAND VALLEY-CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
MONTROSE...HOTCHKISS...DELTA...GATEWAY...NUCLA
327 PM MDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 5 PM.

* WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...
HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO
STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY
EXERTION DUE TO WIND-BLOWN DUST.

&&

$$

COZ021-022-060200-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCUS...
DURANGO...BAYFIELD...IGNACIO
327 PM MDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 7 PM.

* WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 
  50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...
HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO
STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY
EXERTION DUE TO WIND-BLOWN DUST.

&&

$$
671 
WWUS75 KGJT 052148
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
348 PM MDT TUE APR 5 2016

COZ014-060200-
/O.EXA.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/
UPPER GUNNISON RIVER VALLEY-
INCLUDING THE CITIES OF...GUNNISON...CIMARRON
348 PM MDT TUE APR 5 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 6 PM.

* WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO
  50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...
HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO
STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY
EXERTION DUE TO WIND-BLOWN DUST.

&&

$$

COZ006-011-020-060200-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/
GRAND VALLEY-CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
PARADOX VALLEY/LOWER DOLORES RIVER-
INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE...
MONTROSE...HOTCHKISS...DELTA...GATEWAY...NUCLA
348 PM MDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 5 PM.

* WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...
HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO
STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY
EXERTION DUE TO WIND-BLOWN DUST.

&&

$$

COZ021-022-060200-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCUS...
DURANGO...BAYFIELD...IGNACIO
348 PM MDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 7 PM.

* WINDS...WEST BECOMING NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 
  50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...
HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO
STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY
EXERTION DUE TO WIND-BLOWN DUST.

&&

$$

UTZ027-060100-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0100Z/
ARCHES/GRAND FLAT-
INCLUDING THE CITIES OF...MOAB...CASTLE VALLEY
348 PM MDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 7 PM.

* WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...
HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO
STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY
EXERTION DUE TO WIND-BLOWN DUST.

&&

$$
118 
WWUS75 KGJT 060047
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
647 PM MDT TUE APR 5 2016

UTZ027-060200-
/O.CAN.KGJT.WI.Y.0004.000000T0000Z-160406T0100Z/
ARCHES/GRAND FLAT-
647 PM MDT TUE APR 5 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY.

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO
DECREASE THROUGH SUNSET. 

$$

COZ006-011-014-020-060200-
/O.CAN.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/
GRAND VALLEY-CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER-
647 PM MDT TUE APR 5 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE
WIND ADVISORY.

WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO
DECREASE THROUGH SUNSET. 

$$

COZ021-022-060200-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCUS...
DURANGO...BAYFIELD...IGNACIO
647 PM MDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH 7 PM.

* WINDS...WEST 25 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...
HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO
STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY
EXERTION DUE TO WIND-BLOWN DUST.

&&

$$
562 
WWUS75 KGJT 060103
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
703 PM MDT TUE APR 5 2016

COZ021-022-060215-
/O.CON.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCUS...
DURANGO...BAYFIELD...IGNACIO
703 PM MDT TUE APR 5 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...TRAVEL MAY BECOME DIFFICULT TO HAZARDOUS FOR HIGH 
  PROFILE AND LIGHT VEHICLES...ESPECIALLY ON NORTH TO SOUTH 
  ROADWAYS. ALSO ANY OPEN BURNING MAY LEAD TO FIRES BECOMING 
  UNCONTROLLABLE...PLEASE USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...
HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO
STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY
EXERTION DUE TO WIND-BLOWN DUST.

&&

$$
079 
WWUS75 KGJT 060158
NPWGJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
758 PM MDT TUE APR 5 2016

COZ021-022-060300-
/O.EXP.KGJT.WI.Y.0004.000000T0000Z-160406T0200Z/
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCUS...
DURANGO...BAYFIELD...IGNACIO
758 PM MDT TUE APR 5 2016

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE HAS ALLOWED THE WIND ADVISORY ACROSS
SOUTHWEST COLORADO TO EXPIRE. WINDS HAVE DECREASED THIS EVENING
AND WILL CONTINUE TO WEAKEN DURING THE REMAINDER OF THE NIGHT.

$$

NL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 4, 4:47 PM MDT, 11 hours 57 minutes earlier.

Area forecast discussion, Apr 4, 4:47 PM MDT, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
447 PM MDT MON APR 4 2016

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
ISSUED AT 223 PM MDT MON APR 4 2016

A WEAK FRONT WILL PUSH ACROSS THE NORTH THIS EVENING BUT THE
STRONGER FRONT WORKS THROUGH NE UTAH AND FAR NW CO AFTER MIDNIGHT
AND INTO TUESDAY. MOISTURE IS LIMITED AND SNOW LEVELS ONLY DROP
TO AROUND 8KFT BY MORNING. OVERNIGHT TEMPERATURES WILL BE MILD
WITH CLOUDS AND GUSTY HIGH COUNTRY WINDS.

THE SECOND AND STRONGER COLD FRONT WILL CONTINUE INTO THE CENTRAL
PORTION OF THE AREA...AND WILL STALL DURING THE AFTERNOON BEFORE
WEAKENING. MODELS ARE NOT IN FULL AGREEMENT AS TO HOW FAR SOUTH
THE FRONT WILL REACH BEFORE THIS HAPPENS...BUT IT APPEARS THAT
GOOD ENERGY WILL DROP INTO THE VAIL PASS AREA AT LEAST. GUSTY
WINDS WILL MIX INTO THE VALLEYS BY MIDDAY. SHOWERS WILL SPREAD
FROM NORTH TO SOUTH...BUT WILL MOSTLY REMAIN OVER THE MOUNTAINS.
INSTABILITY WILL INCREASE BY THE AFTERNOON WITH A FEW
THUNDERSTORMS POSSIBLE. THE BEST PRECIPITATION WILL REMAIN OVER
THE NORTHERN MOUNTAINS...WHERE 2 TO 6 INCHES ARE EXPECTED BY EARLY
EVENING. THE VAIL PASS AREA SHOULD SEE JUST A LITTLE LESS...BUT
THE CONVECTIVE NATURE OF THESE SPRING STORMS COULD RESULT IF BRIEF
HEAVY SNOW. SEE THE FIRE WEATHER SECTION BELOW FOR A DISCUSSION
ABOUT SOUTHWEST COLORADO WHERE CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST.

CONDITIONS WILL QUICKLY IMPROVE DURING THE EVENING AS THIS FAST
MOVING SYSTEM EXITS THE AREA. CLEARING SKIES AND COOLER TEMPS
ALOFT WILL ALLOW NIGHTTIME LOWS TO FALL TO BELOW NORMAL VALUES.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 223 PM MDT MON APR 4 2016

AFTER A COOL MORNING...A WARMING TREND WILL BEGIN ON WEDNESDAY AS
HIGH PRESSURE SHIFTS FROM THE WEST COAST TO OVER THE GREAT BASIN.
DRIER CONDITIONS ARE ALSO EXPECTED AS HIGH PRESSURE DOMINATES THE
REGION. LOOK FOR HIGHS INTO THE 70S IN THE WESTERN VALLEYS BY
THU.

A LOW PRESSURE SYSTEM THAT IS PROGGED TO APPROACH THE SOUTHERN
WEST COAST LATER THIS WEEK WILL BEGIN TO SPREAD MOISTURE INTO THE
REGION FROM THE SOUTHWEST BEGINNING FRI AFTERNOON. AS THIS SYSTEM
MOVES ONSHORE AND INTO THE DESERT SOUTHWEST A WET WEEKEND WILL BE
EXPECTED FOR EASTERN UT AND WESTERN CO. DUE TO THE SOUTHERN NATURE
OF THIS DISTURBANCE...CONDITIONS WILL REMAIN ON THE WARM SIDE WITH
SNOW LEVELS REMAINING QUITE HIGH. WET AND UNSETTLED CONDITIONS
WILL BE POSSIBLE INTO THE EARLY WORK WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 447 PM MDT MON APR 4 2016

A PASSING SYSTEM WILL BRING LOWERING CEILINGS AND EXPANDING
PRECIPITATION TO NORTHERN UTAH AND WESTERN COLORADO LATE THIS
EVENING INTO TUESDAY. THE LOWERING CIGS WILL CREATE TERRAIN
OBSCURATION CONDITIONS OVER THE MUCH OF THE TERRAIN IN NORTHERN
COLORADO AND UTAH BUT ATTM DOES NOT LOOK LOWER CIGS TO BELOW VFR
UNTIL AFTER SUNRISE TUESDAY AT AREA FORECAST TERMINALS. ILS
BREAKPIONTS HOWEVER MAY BE FLIRTED WITH DURING THE PREDAWN AREAS
AT KASE...KRIL AND KEGE. AFTER 15Z PROBABILITIES WILL BE
INCREASES FOR CIGS AND SHOWERS TO IMPACT FLIGHT OPERATIONS AT THE
SAME AIRPORTS.

&&

.FIRE WEATHER...
ISSUED AT 223 PM MDT MON APR 4 2016

STRONG AND GUSTY WINDS WILL DEVELOP ACROSS THE AREA AS A COLD
FRONT DROPS INTO EASTERN UTAH AND WESTERN COLORADO ON TUESDAY.
THIS FRONT IS EXPECTED TO STALL ACROSS THE CENTRAL PORTION OF THE
AREA THROUGH THE AFTERNOON...AS IT WEAKENS. AS A RESULT MOST OF
THE PRECIPITATION ASSOCIATED WITH THIS FRONT AND ITS ASSOCIATED
UPPER SYSTEM WILL REMAIN ACROSS THE NORTHERN AND CENTRAL
PORTION...ESPECIALLY IN THE MOUNTAINS. ISOLATED THUNDERSTORMS WILL
BE POSSIBLE DURING THE AFTERNOON. SOUTHEAST UTAH AND FAR
SOUTHWEST COLORADO WILL REMAIN DRY. THE GUSTY WINDS AND CRITICALLY
DRY FUELS IN FIRE ZONE 207 WILL COMBINE TO PRODUCE RED FLAG
CONDITIONS BELOW 6500 FEET...WHERE RELATIVE HUMIDITY VALUES WILL
DROP TO 15 PERCENT OR LOWER. AFTER THIS SYSTEM PASSES A WARMING
TREND WILL DEVELOP AS HIGH PRESSURE DOMINATES. THE NEXT STORM
SYSTEM WILL APPROACH BEGINNING LATE FRIDAY AND IMPACT THE AREA
THROUGH EARLY NEXT WEEK WITH AN INCREASED CHANCE OF PRECIPITATION.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING FROM 1 PM TO 8 PM MDT TUESDAY FOR COZ207.

UT...NONE.
&&

SHORT TERM...JOE/EH
LONG TERM...EH
AVIATION...TGJT
FIRE WEATHER...EH

Nearby

Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.